MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 300-01-11
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who had an initial right shoulder implanted in march of 2020, underwent a revision procedure approximately 3 years 7 months post the initial procedure.The patient had presented to the surgeon with a sore shoulder.During the revision procedure, the stem was found to be loosening.The surgeon removed the humeral stem and replaced it with a cemented stem.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were able to be obtained.The explanted device is not available for analysis as it was discarded by the customer.Device images were provided.
 
Additional Manufacturer Narrative
D10: concomitants: 5637620 321-20-00 - equinoxe reverse shoulder drill kit 6467533 320-42-00 - equinoxe reverse 42mm humeral liner +0 6480456 315-35-00 - glnd kwire 6481332 315-35-00 - glnd kwire 6498150 320-15-01 - eq rev glenoid plate 6541859 320-15-05 - eq rev locking screw 6578164 320-10-00 - equinoxe reverse tray adapter plate tray +0 6627567 320-01-42 - equinoxe reverse 42mm glenosphere 6648322 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm 6689010 320-20-00 - eq reverse torque defining screw kit s079249 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm s082314 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm s083976 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.
 
Additional Manufacturer Narrative
Correction h6: health effect-clinical code.Additional information: h3: the revision reported was likely the result of an insufficient bond between the humeral stem and the bone, which led to aseptic (non-infected) humeral loosening.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.H6: component code, investigation codes.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19588166
Report Number1038671-2024-02065
Device Sequence Number7195306
Product Code HSD
UDI-Device Identifier10885862079312
UDI-Public10885862079312
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-01-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale